Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 161, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 8, 2025, 8:38 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2025, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 8, 2025, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 162 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
812
WFUS54 KOUN 090138
TOROUN
OKC005-013-090230-
/O.NEW.KOUN.TO.W.0161.250609T0138Z-250609T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
838 PM CDT Sun Jun 8 2025
The National Weather Service in Norman has issued a
* Tornado Warning for...
North central Bryan County in southeastern Oklahoma...
Southwestern Atoka County in southeastern Oklahoma...
* Until 930 PM CDT.
* At 838 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kenefic, moving east at 10 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Caddo, Bokchito, Kenefic, Armstrong, and Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3395 9613 3408 9645 3416 9643 3416 9641
3421 9641 3424 9640 3421 9608
TIME...MOT...LOC 0138Z 278DEG 8KT 3411 9635
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
JTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 8, 6:23 PM CDT, 2 hours 15 minutes earlier. Its key messages:
- Updated at 538 PM CDT Sun Jun 8 2025
- Significant severe weather with the potential of large to very large hail, destructive wind gusts, tornadoes, and flooding are possible this afternoon and evening.
- Mainly dry and a bit cooler early this week.
- Widespread rain chances return by midweek.
Area forecast discussion, Jun 8, 6:23 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Sun Jun 8 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 538 PM CDT Sun Jun 8 2025
- Significant severe weather with the potential of large to very
large hail, destructive wind gusts, tornadoes, and flooding are
possible this afternoon and evening.
- Mainly dry and a bit cooler early this week.
- Widespread rain chances return by midweek.
&&
.NEAR TERM...
(Today and tonight)
Issued at 114 PM CDT Sun Jun 8 2025
Surface-based thunderstorms are expected to develop by early to
mid-afternoon across the Oklahoma/Texas panhandles into northwest
Oklahoma as a mid/upper-level shortwave trough approaches a
surface cold front.
Initial thunderstorms are expected to be supercells with a
significant hail (2"+) and some tornado risk. With time, the
supercells are expected to grow upscale into a mesoscale
convective system (MCS) as they move to the southeast as a cold
pool becomes established.
There is the potential for destructive, straight-line winds (80
mph or stronger) that could produce damaging wind gusts and
embedded QLCS tornadoes as the forward-propagoting MCS
accelerates to the southeast Oklahoma into north Texas--especially
with any bowing segments. The greatest risk for any QLCS tornadoes
will be on the left side of any bowing segments.
Currently the most likely track of the MCS is across west-
central/southwest Oklahoma into western north Texas and southern
Oklahoma. However, central Oklahoma will be on the northeast
periphery of the MCS. Occasionally, a bookend-vortex can develop
on the northeast edge of an MCS that can produce severe weather.
Power outages are likely in the track of the most intense winds.
In addition to severe weather, heavy rainfall will result in a
continued threat for flooding. A Flood Watch has been issued for
southern Oklahoma and western north Texas, where the highest
confidence of heavy rainfall is with the complex of thunderstorms.
While we expect the complex to be progressive, it will not take a
of rainfall to cause flooding problems given the recent rainfall.
Widespread 1 to 3" of rainfall is expected with locally higher
amounts possible.
The complex of thunderstorms is expected to exit southeast
Oklahoma just after midnight tonight.
Mahale
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 114 PM CDT Sun Jun 8 2025
For Monday, there should be a general lull in shower and
thunderstorms in the wake of Sunday's MCS with cooler weather from
northerly winds. There could be some remnant convection across
western north Texas--but no severe weather is expected.
By Tuesday into Tuesday night, a subtle shortwave trough may
result in a chance of showers and thunderstorms across north Texas
into southern Oklahoma.
Mahale
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 117 AM CDT Sun Jun 8 2025
As the shortwave moves out of the southern Rockies into the southern
Plains Wednesday a closed low develops and then swings northeast
across the area, bringing more widespread rain to Oklahoma and north
Texas. Right now, limited instability at this time should mute the
overall severe risk, but a few severe storms can not be ruled out.
This split flow and rain chances continue through the end of the
week as multiple shortwaves traverse the southern Plains. Models are
indicating the potential for an upper ridge building out into the
Plains as we go through next weekend.
&&
.AVIATION...
(00Z TAFS)
Issued at 538 PM CDT Sun Jun 8 2025
Scattered to numerous thunderstorms have developed across the
Texas Panhandle and parts of western Oklahoma this afternoon.
These storms will continue to organize and move southeastward
through the evening hours. The stronger thunderstorms will
be capable of producing damaging winds, very heavy rainfall
and hail. CSM/LAW/SPS and eventually DUA may be impacted by these
storms. A cold front/outflow boundary has already moved across
parts of northern Oklahoma. Therefore, WWR/PNC may see storms this
evening, but storm intensity will likely be weaker. MVFR
conditions are likely near and within thunderstorms, with perhaps
MVFR ceilings possible behind a cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 64 84 64 87 / 70 10 0 0
Hobart OK 62 84 63 87 / 90 10 0 0
Wichita Falls TX 66 83 65 86 / 100 20 20 10
Gage OK 58 84 60 87 / 50 0 0 0
Ponca City OK 60 85 60 90 / 50 0 0 0
Durant OK 67 84 66 87 / 90 30 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 3 AM CDT Monday for OKZ014>018-021>025-027>029-
033>048-050>052.
TX...Flood Watch until 3 AM CDT Monday for TXZ083>090.
&&
NEAR TERM...10
SHORT TERM...10
LONG TERM....30
AVIATION...06In the hours before
Local storm report, Jun 8, 8:12 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
812 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM Tstm Wnd Gst 4 NNW Goree 33.53N 99.55W
06/08/2025 M68 MPH Knox TX Mesonet
&&
EMLocal storm report, Jun 8, 8:15 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
815 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 5 SE Crowell 33.94N 99.66W
06/08/2025 Foard TX Broadcast Media
A power pole snapped on FM 267.
&&
EMLocal storm report, Jun 8, 8:17 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
817 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Tstm Wnd Gst 4 NNW Goree 33.53N 99.55W
06/08/2025 M100 MPH Knox TX Mesonet
&&
EMLocal storm report, Jun 8, 8:22 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
822 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Tstm Wnd Dmg 2 WSW Goree 33.46N 99.56W
06/08/2025 Knox TX Law Enforcement
Semi rolled over on Highway 277.
&&
EMSpecial weather statement, Jun 8, 8:27 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Norman OK
827 PM CDT Sun Jun 8 2025
TXZ084-087-090215-
Foard TX-Knox TX-
827 PM CDT Sun Jun 8 2025
...A strong thunderstorm will impact portions of southwestern Foard
and northern Knox Counties through 915 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Paducah, moving southeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gilliland and Truscott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3422 10004 3371 9956 3350 9999 3383 10000
3384 10005
TIME...MOT...LOC 0127Z 331DEG 47KT 3409 10026
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BunkerLocal storm report, Jun 8, 8:38 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
838 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM Tstm Wnd Gst Tuttle 35.29N 97.81W
06/08/2025 M64 MPH Grady OK Emergency Mngr
Near intersection of Bridge Rd and Cemetery
Rd.
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Grady, Kingfisher and 2 more | 40 min |
| Jun 8, 7:14 PM CDT | Flash Flood Warning | OUN | Blaine, Dewey | 3 hr |
| Jun 8, 7:27 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey | 5 hr |
| Jun 8, 7:40 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Dewey | 5 hr |
| Jun 8, 7:43 PM CDT | Special Weather Statement | OUN | McClain | 47 min |
| Jun 8, 7:46 PM CDT | Special Weather Statement | OUN | Murray | 29 min |
| Jun 8, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 39 min |
| Jun 8, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray | 39 min |
| Jun 8, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 51 min |
| Jun 8, 8:14 PM CDT | Tornado Warning | OUN | Carter, Murray | 46 min |
| Jun 8, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray | 45 min |
| Jun 8, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 39 min |
| Jun 8, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Oklahoma, Pottawatomie | 51 min |
| Jun 8, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 50 min |
| Jun 8, 8:27 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Coal, Garvin, Jefferson and 6 more | 6 hr |
| Jun 8, 8:36 PM CDT | Tornado Warning | OUN | Bryan | 39 min |
| Jun 8, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 46 min |
| Jun 8, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 46 min |
| Jun 8, 8:52 PM CDT | Tornado Warning | OUN | Bryan | 23 min |
| Jun 8, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, McClain, Murray, Pontotoc | 31 min |
| Jun 8, 9:01 PM CDT | Flash Flood Warning | OUN | Bryan | 6 hr |
| Jun 8, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Love, Marshall | 27 min |
| Jun 8, 9:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Hughes, Lincoln, McClain, Oklahoma and 3 more | 42 min |
| Jun 8, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal | 49 min |
| Jun 8, 9:15 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Carter, Coal, Garvin, Johnston and 3 more | 6 hr |
| Jun 8, 9:15 PM CDT | Tornado Warning | OUN | Bryan | 45 min |
| Jun 8, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 28 min |
| Jun 8, 9:36 PM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 24 min |
| Jun 8, 9:39 PM CDT | Tornado Warning | OUN | Bryan | 21 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 47 min |
| Jun 8, 9:53 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 5 hr |
| Jun 8, 9:55 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 35 min |
| Jun 8, 9:58 PM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 35 hr |
| Jun 8, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 31 min |
| Jun 9, 2:34 AM CDT | River Flood Advisory | OUN | Blaine, Canadian | 7 hr |
| Jun 9, 3:57 AM CDT | River Flood Advisory | OUN | Bryan | 10 hr |
| Jun 9, 8:58 AM CDT | River Flood Advisory | OUN | Payne | 2 hr |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.